question-icon

Suggest treatment for pain in tendons caused after taking Ciprofloxacin

default
Posted on Wed, 30 Jul 2014
Question: Hi,

I got 2x500mg Ciprofloxacin for 10 days to treat a minor ear infection.
This was 8 weeks ago.

During the treatment I developed tendon and joint pain, tremors, tinnitus and abnormally frequent lose stools (no diarrhea).
I found out that the tendon pain comes from Ciprofloxacin.

Is there anything I can do to treat it?

Thanks,
XXXX
doctor
Answered by Dr. Deepashree (47 minutes later)
Brief Answer:
Adequate rest, physiotherapy.

Detailed Answer:
Hi,

Thanks for your query.

Tendinitis or tendon rupture is a rare adverse effects of Ciprofloxacin.
It can be treated with adequate rest, multivitamin and joint physiotherapy.
Ultra sonic massage or interferential therapy may also help.
Consult an Orthopaedician or Physiotherapists for start of the treatment.

Hope this answers your query. If any further questions, will be happy to help.

Regards.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepashree (11 minutes later)
Does rest mean complete bed rest or can I sit on office chairs and walk carefully with slight pain?
doctor
Answered by Dr. Deepashree (7 hours later)
Brief Answer:
Complete bed rest

Detailed Answer:
Hi,

I would suggest complete rest.
Since your injury is 2 months old, physiotherapy may help you to relieve your pain rather than other treatments.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Deepashree (1 hour later)
Isn't physiotherapy more stress for the tendons than walking?
doctor
Answered by Dr. Deepashree (5 hours later)
Brief Answer:
no.

Detailed Answer:
Hi, thanks for your follow up query.
Physiotherapy helps to reduce the long standing inflammation in the joints , muscle, tendons etc.
There are different types of physiotherapy, for your condition ultra sonic massage may help.
anyway an orthopaedic or physiotherapists are better adviser. Thanks. Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepashree

ENT Specialist

Practicing since :2004

Answered : 937 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for pain in tendons caused after taking Ciprofloxacin

Brief Answer: Adequate rest, physiotherapy. Detailed Answer: Hi, Thanks for your query. Tendinitis or tendon rupture is a rare adverse effects of Ciprofloxacin. It can be treated with adequate rest, multivitamin and joint physiotherapy. Ultra sonic massage or interferential therapy may also help. Consult an Orthopaedician or Physiotherapists for start of the treatment. Hope this answers your query. If any further questions, will be happy to help. Regards.